It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-17-2005, 02:39 PM   #1
Member
(female)
 
Join Date: Feb 2005
Posts: 56
TLP53 HB User
Do meds cause anxiety attacks?

Hi,
I recently moved away from my wonderful Dr. and now find myself in a new city. I finally found a provider that accepts my insurance but their first available appointment isn't til the end of April. (yes, I'm going to call them everyday to check on cancellations) Meanwhile, I'm starting to have some freaky symptoms. I'm on Lamictal and Trileptal, here's the scoop.

I can't concentrate long enough to put a thought together.
My mind is racing from one unconnected thought to another.
I'm on the verge of a panic attack, fear, doom
I can't communicate how I feel, can't accomplish a thing.
Irritable is my middle name, I just want to be left alone.
Headaches, headaches, headaches.

The Lamictal speeds me up, so Trileptal was prescribed to tone it down. I can't take lamictal in the evening because it keeps me awake. I was taking 100mg of Lamictal and 20mg of Trileptal and was doing fine but now I'm not doing well it the panicky feeling that scares me the most and the fact that my brain is on "tilt"
I've reduced both meds a little but still not doing very well. I told this new "receptionist" that I need help NOW, I don't think I can wait until April. Figures doesn't it, never a Dr around when you need one. Does anyone have any advice?

 
Old 02-17-2005, 04:54 PM   #2
Junior Member
 
Join Date: Nov 2004
Location: florida
Posts: 25
Silver Bullet HB User
Re: Do meds cause anxiety attacks?

Sorry none except hang in there, maybe seek a counselour. I was just prescribed lamictal today (starting at a lower dose) and am on litium among several others.

 
Sponsors Lightbulb
   
Old 02-17-2005, 06:21 PM   #3
Veteran
(female)
 
Join Date: Dec 2004
Location: Arroyo City, Texas
Posts: 424
princesspea HB User
Re: Do meds cause anxiety attacks?

TLP,

I know that SSRI's can cause anxiety when taken alone by bp's. I also know that welbutrin can cause anxiety. I know nothing about the meds you are on. I'm sorry I can't be of more help.

If you have to show up at the doctors office and tell them you need help now!

{{{{{{{{{{{{HUGS}}}}}}}}}}} and love are coming your way.

Love,

Jamie

 
Old 02-18-2005, 08:37 AM   #4
Senior Veteran
(female)
 
Join Date: Oct 2001
Location: quincy, wa, usa
Posts: 778
kiehn HB User
Re: Do meds cause anxiety attacks?

Strange because Trileptal and Lamictal are both antiseizure medications they both
do the same thing. Being you're still taking the perscription perscribed by your
old doc, call his office and expain your circumstance. Often if a doctor knows
your case they can perscribe something over the phone until you can be seen
by your new doc. Other than that the only other suggestion is a visit to the ER.
If it was me, Im a brave soul and when I couldnt wait for an appointment I start experiementing with my own med, but thats something you have to decide for yourself. Good Luck, K

 
Old 02-18-2005, 07:44 PM   #5
Member
(female)
 
Join Date: Feb 2005
Posts: 56
TLP53 HB User
Re: Do meds cause anxiety attacks?

Thank you all so much! My old doctor did tell me to nudge my own meds until found a good level (Ha! Imagine me level) I cut the trileptal in half to 10mg. and the lamictol to 75mg. I'm feeling much better. I called the new Dr. back and was connected with a different more compassionate assistant. She said to call back on Monday and they will try to fit me in. Oh!, what is that I see, is it light at the end of the tunnel? Or is it just another train?
Take care and thanks again,
T.

 
Old 02-19-2005, 09:23 PM   #6
Senior Veteran
(female)
 
Join Date: Mar 2001
Location: IL, USA
Posts: 685
*music23* HB User
Thumbs down Re: Do meds cause anxiety attacks?

The first med that I was ever on for anything psychiatric was Paxil, and it increased the frequency, length, and severity of the panic attacks I was ALREADY getting. So yes, it is possible. Honestly, in my experience, practically any side effect is possible on any med.
Kristina

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
How do you change meds Chipper92 Anxiety 3 05-31-2007 03:03 PM
anxiety meds that doesn't cause weight gain *pig_tails* Anxiety 10 02-04-2006 04:15 PM
Good Experiences with meds??????????? princesscol Anxiety 6 06-12-2005 05:08 AM
I need opinions on anxiety meds relyt Anxiety 9 04-26-2005 08:21 AM
antidepressant meds for panic attacks hry33 Panic Disorders 5 01-12-2005 01:18 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Abilify
Depakote
Lamictal
Lexapro
Lithium
  Prozac
Seroquel
Wellbutrin
Zoloft
Zyprexa




TOP THANKED CONTRIBUTORS



reesie (68), katlin09 (59), Administrator (24), TinoRock (14), bprapcyc (10), thatgirl141 (7), lynnlee (6), annii456 (4), ghelpmelivelife (4), ginger3130 (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1006), Apollo123 (906), Titchou (852), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 12:59 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!